NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Sunday, April 20, 2014
I have been taking flagyl for four days. I was wondering what is this clear sticky disharge? Can you help?
Vaginal discharge can be normal, or could signal a problem, depending on the amount, character, and associated symptoms. Clear, mucous discharge that waxes and wanes during the menstrual cycle is probably a normal secretion. Certain hormonal medications like the birth control pill might make normal mucus secretion seem different.
On the other hand, discharge that is excessive, curdy, or frothy, and accompanied by other problems such as odor, itching, or burning is probably a sign of infection. An exam is important to see what kind of infection is present and how it should be treated.
Flagyl (metronidazole) is an antibiotic commonly used for bacterial vaginosis (BV), which is one cause of abnormal vaginal discharge.
Jonathan A Schaffir, MD
Clnical Assistant Professor of Obstetrics & Gynecology
College of Medicine
The Ohio State University